Moderna’s COVID-19 vaccine may cause swelling and inflammation in patients with facial fillers.
The FDA is reporting Moderna’s COVID-19 vaccine may cause swelling and inflammation in patients with facial fillers.
Most importantly, facial fillers are NOT a contraindication to getting the COVID-19 vaccine.
Details from the Moderna trial
• 3 out of over 30,000 participants experienced swelling in areas where they’ve previously had fillers
• The reactions were mild, were treated effectively, and resolved quickly
Delayed immunological swelling-type reactions are a well-known rare side effect of facial fillers (less than 1% risk). They can occur following an acute illness like a flu or after getting a vaccine. These reactions are easily treated and tend to resolve in less than a week.
In a nutshell, it’s safe to proceed with facial fillers and should not delay your COVID-19 vaccination once available.
*If you have any questions or concerns please speak to your injector provider.